MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 143110
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Bone pin tip broke off while drilling it into tibia.Small fragment/tip was left in bone of patient.Case type: pka.Update: "was patient in the operating room.At the time of discovery? operating room was patient under anesthesia? yes.".
 
Additional Manufacturer Narrative
Reported event: bone pin tip broke off while drilling it into tibia.Small fragment/tip was left in bone of patient.Product evaluation and results: product inspection could not be performed as the product was not available for evaluation.Product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 10/31/2018.No non- conformance s were identified during inspection.Complaint history review: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.Conclusions: the alleged failure mode could not be confirmed as the product was not available for inspection.No additional investigation or specific actions are required.¿ corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been an ncs and capas associated with the product and failure mode reported in this event.This is nc 1470754 and capa 1480798.
 
Event or Problem Description
Bone pin tip broke off while drilling it into tibia.Small fragment/tip was left in bone of patient.Case type: pka.Update: "was patient in the operating room at the time of discovery? operating room was patient under anesthesia? yes".

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8684690
Report Number3005985723-2019-00419
Device Sequence Number2103658
Product Code OLO
UDI-Device Identifier00848486018139
UDI-Public00848486018139
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number143110
Device Lot NumberW60191-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age66 YR